Google Analytics

Sunday, April 4, 2010

Happy Easter, and Weak Legs and Balance

Had a great Easter, went to the wife's sisters, good eats, good company. The boy went to the PBA finals, he had worked them all week, he's a good kid, he deserved to go. Had a lovely time with the in laws, but then always do. The girl sat next to me and held my hand, good day. Not much of a church person, but went down and spent some time with a neighbor,lost his wife this past fall, and today would have been Miss Pat's birthday too. Sat about an hour or so, he showed me his Karaoke machine, sang a few to me. I'm going with him to Chick filet, he's got a gig up there on Thursday morning.

My balance is really off, not sure why? Could be the Valium the Percocet, but I'm not taking much of that. My legs are really feeling weak, strange the way it is, never had this before. I think the balance is related to weakness, curious if it would help to up the Prednisone to 15 or 20 mg? It may all be a guessing game from this point, but I've always loved games, so bring it on!

5 comments:

Anne said...

Hi Andy:

What a nice thing to do for and with your neighbor. I'm sure you brightened his spirits with your visit. And he sang to you!! You drew him out and it sounds like it was a good thing to do. A gig at Chick Filet? Gee, now they are into entertainment!

Re: prednisone - to get to the 5mgAM/5mgPM - I started out with a loading dose and slowly tapered to get down to maintenance dose. It took about 2 weeks to get down to maintenance dose.

Did you doc start you out at 5mgAM/5mgPM? If so, then I think you misunderstood me or perhaps I wasn't clear enough.

To get to maintenance dose, (not after IVSM - those doses are higher) one would usually start out higher (say 30mg split 15mgAM/15mgPM for 3 days, then go to 25mg for 3 days, 20mg for 3 days, then 15mg for 3 days, then arrive at maintenance dose level.

If you were coming off IVSM, you would start at 100mg a day spread out over 4 doses, and slowly taper down to the 10mg/2x day. It usually takes 3 weeks.

So the 5mg twice a day you are getting now wouldn't really cause you the symptoms you are having. If you were on a higher dose (say 100mg a day for a few days) then I would say yes, you are having symptoms from the dosage.

Prednisone is a drug you have to play around with till you get the dose and time of day to take it that is comfortable for you.

Take with food (not orange juice or acidy foods) and try not to take it within an hour of any other drugs. I take mine about an hour after I get up with a light breakfast, but that is what works for me.

You might do better taking it like that or else after you are up and about a bit longer. Everyone is different.

If you are taking anything the night before to sleep, or if you have had alcoholic beverages, the symptoms you are describing seem more attuned to that.

I've talked with people who have taken Ambien or similar sleep aid (even OTC sleep aids!) and wake up and can't feel their legs.

Sleep aids and prednisone for some reason don't seem to mix well - a lot of people have bad reactions to them within 24 hours of each other. I don't know why. One of those anomalies, I guess.

Balance is always an issue with us MSers. I wake up with balance issues every day and it evens out after two hours or so. If you have a cane, use it for a few hours until your legs get the message that this is their job!! LOL

I hope you give the daily prednisone a good long try and don't give it up because of symptoms that can be handled with other remedies. I know it would work out for you - because you already said you feel better whenever you are on the prednisone.

So hang in there.

I'm always available by email (adigeorge2@hotmail.com).

Anne

awb said...

Anne - I type the same way I talk, segmented, incomplete, leaving people scratching their heads. I had the taper just like you described, immediately following the IV, 100 mg for yadda yadda, yadda. I just don't take the time, see above yaddas, to explain things completely. I was able to get the 10 mg dose in place prior to the taper being finished, so I am right on track. I will experiment on times, what to take it with, and it will work, I can feel it in me bones!

Thanks again for lending me your years of trial and error, helps oodles!

awb

Stuff could always be worse said...

Yes balance is so hard to find out why???
kim

Diane J Standiford said...

I never tapered. Was never offered it. Who knew? I just suffered for a few days. Makes me mad to hear from BLOGS that I ever COULD have "tapered off!!" I think you are having anew exaccerbation and *I* would take IV...been so long I can't remember the name. SOLUMEDRAL DROL But I ain't no doctor.

awb said...

Kim - My balance wasn't much to brag about when I was 7.

Diane - It's amazing what you can learn with a computer and a library card!

awb